Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 5:36 PM EST for Fountain County, Vermillion County, Warren County, Indiana. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 5:36 PM EST (22:36 UTC)
- Expired
- Sep 19, 2005, 6:15 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:45 PM EST | TSTM WND DMG | 2 Wsw Williamsport, IN | TREES DOWNED NEAR CR100N, 400S. |
| Sep 19, 6:00 PM EST | TSTM WND DMG | 2 Sw Veedersburg, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 19, 3:25 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192236 SVRIND INC045-165-171-192315- /O.NEW.KIND.SV.W.0183.050919T2236Z-050919T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 PM EST MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOUNTAIN COUNTY IN WEST CENTRAL INDIANA NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA SOUTHERN WARREN COUNTY IN WEST CENTRAL INDIANA * UNTIL 615 PM EST * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF PERRYSVILLE...OR ABOUT NEAR DANVILLE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRYSVILLE AROUND 545 PM EST COVINGTON AROUND 550 PM EST VEEDERSBURG AROUND 600 PM EST ATTICA AROUND 605 PM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4027 8752 4001 8754 3997 8712 4037 8712 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 192253 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 554 PM EST MON SEP 19 2005 INC045-165-171-192315- /O.CON.KIND.SV.W.0183.000000T0000Z-050919T2315Z/ FOUNTAIN-VERMILLION-WARREN- 554 PM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST FOR NORTHWESTERN VERMILLION...FOUNTAIN AND SOUTHERN WARREN COUNTIES... AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COVINGTON...OR ABOUT 13 MILES EAST OF DANVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ATTICA AROUND 600 PM EST NEWTOWN AROUND 605 PM EST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4027 8752 4001 8754 3997 8712 4037 8712 $$ KOCH
000 WWUS53 KIND 192316 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 615 PM EST MON SEP 19 2005 INC045-165-171-192325- /O.EXP.KIND.SV.W.0183.000000T0000Z-050919T2315Z/ FOUNTAIN-VERMILLION-WARREN- 615 PM EST MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERMILLION... FOUNTAIN AND SOUTHERN WARREN COUNTIES EXPIRED AT 615 PM EST... ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS WEST CENTRAL INDIANA LATER THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST MONDAY EVENING FOR NORTHWESTERN INDIANA. LAT...LON 4027 8752 4001 8754 3997 8712 4037 8712 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:00 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 19, 3:00 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON SEP 19 2005 .DISCUSSION...FORECAST FOCUS WILL BE ON TIMING OF THUNDERSTORMS THIS EVENING. MODELS ARE VERY SIMILAR WITH TIMING FROPA AND UPPER FEATURES SO WILL USE A BLEND. AT 18Z ILX SOUNDING ALONG WITH ACARS DATA CONFIRMS THE PRESENCE OF A 700-750MB CAP. THIS IS EVIDENT IN THE LACK OF CU FORMING. SUNNY SKIES AND SOME PRE-FRONTAL COMPRESSION HAVE CONSPIRED TO RAISE TEMPERATURES INTO THE MID AND UPPER 80S IN MOST OF CENTRAL INDIANA WITH OUR SOUTHERN AREA INTO THE LOW 90S. CHALLENGE IS WHEN SAID CAP WILL ERODE OR BE BROKEN. AT THIS TIME MOST THINGS POINT TO IT BEING BROKEN AS OPPOSED TO ERODING. WITH SUNSET IN ABOUT 3 HOURS ITS POSSIBLE THAT SOME EROSION COULD OCCUR BUT WITH SUCH STRONG WARM ADVECTION ONGOING THAT WILL BE NEGATED. THE NEXT POSSIBILITY WILL BE ALONG THE FRONT AS THUNDERSTORMS ARE ALREADY OCCURING IN ILLINOIS. ATMS OVER CENTRAL INDIANA IS VERY UNSTABLE WITH LIS IN THE -6 TO -8 RANGE AND MODIFIED ILX SOUNDING SHOWING CAPES IN THE AREA OF 2000J/KG. MEAN MOTION WILL REMAIN DUE EAST AT FIRST...AT LEAST UNTIL THE FRONT GETS CLOSER. AT 19Z SAID FRONT WAS OVER NORTHERN MO/IL WITH STORMS STRUNG OUT ALONG IT. ALL THAT SAID WILL ADJUST TIMING OF TSRA IN GRIDS TO COINCIDE MORE WITH WHATS CURRENTLY GOING ON WITH THE TSRA CLUSTER IN NORTHERN ILLINOIS AND FROPA. DAMAGING WIND AND HAIL WILL BE THE MAIN THREAT. AFTER TONIGHT THERE WILL BE A PERIOD OF QUIET WEATHER BEFORE ANOTHER CHANCE OF RAIN THIS WEEKEND. MODELS HAVE BEEN UNSETTLED IN TIMING OF THE FRONT ON FRI/SAT SO WILL KEEP CURRENT POPS IN ON FRIDAY AND SEE IF LATER RUNS PROVIDE MORE CONSISTENCY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Sep 19, 4:29 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 PM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-202130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 PM EST MON SEP 19 2005 ...SEVERE STORMS POSSIBLE INTO THIS EVENING ACROSS CENTRAL INDIANA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WINDS...LARGE HAIL...FLASH FLOODING...ISOLATED TORNADOES FREQUENT LIGHTNING WILL ALSO OCCUR. AREAS AFFECTED AND TIMING: THE STRONGEST STORMS WILL AFFECT AREAS NORTH OF INTERSTATE 70 FROM LATE THIS AFTERNOON THROUGH MIDNIGHT. AREAS SOUTH OF INTERSTATE 70 WILL SEE SCATTERED STRONG STORMS THROUGH SUNSET THEN AN INCREASING THREAT FOR SEVERE WEATHER AS THE EVENING PROGRESSES. DISCUSSION: STORMS WILL SPREAD SOUTH AND EAST ACROSS CENTRAL INDIANA AHEAD OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Sep 19, 3:29 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 329 PM EST MON SEP 19 2005 INZ021-028>031-035>044-200400- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HOWARD-MADISON- MONTGOMERY-PARKE-RANDOLPH-TIPPECANOE-TIPTON-VERMILLION-WARREN- 329 PM EST MON SEP 19 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 801 IN EFFECT UNTIL 11 PM EST FOR THE FOLLOWING AREA... IN INDIANA THIS WATCH INCLUDES 15 COUNTIES IN CENTRAL INDIANA BOONE... CLINTON... HAMILTON... HOWARD... MADISON... TIPTON... IN EAST CENTRAL INDIANA DELAWARE... RANDOLPH... IN NORTH CENTRAL INDIANA CARROLL... IN WEST CENTRAL INDIANA FOUNTAIN... MONTGOMERY... PARKE... TIPPECANOE... VERMILLION... WARREN... THIS INCLUDES THE CITIES OF...ANDERSON...CRAWFORDSVILLE... FRANKFORT...KOKOMO...LAFAYETTE AND MUNCIE.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:10 AM EST | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 35 min |
| Sep 19, 4:34 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 41 min |
| Sep 19, 5:01 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 44 min |
| Sep 19, 5:16 PM EST | Flash Flood Warning | IND | Carroll | 23 hr |
| Sep 19, 5:20 PM EST | Flash Flood Warning | IND | Tippecanoe | 115 min |
| Sep 19, 5:37 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Sep 19, 5:45 PM EST | Flash Flood Warning | IND | Carroll | |
| Sep 19, 5:54 PM EST | Flash Flood Warning | IND | Carroll | 66 min |
| Sep 19, 6:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 44 min |
| Sep 19, 6:57 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.